MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number G23406
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported that during a percutaneous nephrolithotomy (pcnl) procedure, while attempting to adjust the stent the tether broke on the universa firm ureteral stent inside the patients body.They were able to retrieve the tether.Due to the breakage of the tether they were unable to adjust the pigtail and had to turn the patient on their back and adjust the pigtail through the urethra, which resulted in longer operating time.There were no additional adverse effects to the patient.Requested additional information regarding the additional time it took them to complete the procedure.The customer indicated the device was not available for return.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: the universa firm ureteral stent was not returned for evaluation and no photographs were provided.Without the complaint device, a physical investigation was not able to be completed.A review of complaint history, the device history record, specifications and quality control data was conducted.A review of the device history record found no non-conformances were noted.A review of complaint history for this product/lot number combination revealed this is one of two complaints associated with the complaint device lot number 8153638.The second complaint is for the failure mode; tether stretching.The second complaint is related to this same occurrence.There is no indication that a design or process related failure mode contributed to this event.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.Current controls for manufacturing are in place to assure functionality; device integrity prior to shipping.Based on the information available, a definitive root cause cannot be determined.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7147392
Report Number1820334-2017-04585
Device Sequence Number1238186
Product Code FAD
UDI-Device Identifier10827002234069
UDI-Public(01)10827002234069(17)200818(10)8153638
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
K961446
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG23406
Device Catalogue NumberUFH-626-RT1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/06/2017
Supplement Date Received by Manufacturer02/23/2018
Initial Report FDA Received Date12/27/2017
Supplement Report FDA Received Date03/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;